Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 6, NWS Cheyenne, WY

May 22, 2006Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 22, 2006, 5:35 PM MDT for Laramie County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2006, 5:35 PM MDT (23:35 UTC)
Expired
May 22, 2006, 6:07 PM MDT
In force
32 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 4:01 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:00 PM MDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 22, 2:00 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT MON MAY 22 2006

.SHORT TERM...THRU TUE...STG UPPER TROF TO EJECT ACROSS THE REGION
TNGT PRODUCING GOOD CHC OF TSTMS IN MOST AREAS.  STG WINDS THE
THREAT WITH TSTMS IN WRN AREAS...WITH WINDS/HAIL E OF LAR RANGE.
BETTER LOW LEVEL MSTR WILL BE OVER FAR SE WY INTO THE NEB PNHNDL.
MID/HI CLDS OVER ERN SXNS MAY END UP DELAYING START OF TSTMS TO LATE
AFTN INTO THE EVENING.  MDR-STG S WINDS OVER PNHNDL THRU THIS EVNG...
COULD APPRCH ADVY CRITERIA...BUT WITH SVR THREAT WILL NOT CONFUSE
THINGS TOO MUCH.  UPPER LOW MOVES THRU AREA LATE TNGT...WITH CDFNT
ABT TO WY/NEB BORDER BY 12-14Z...AND THEN SWEEPING E ACRS THE PNHNDL.
ENOUGH DYNAMICS WITH FTR TO KEEP DECENT POP GOING OVERNGT INTO TUE...
DCRSG FROM SW TO NE THRU THE PD THO.  COOLER TUE BUT DOWNSLOPE FLOW
BEHIND SYSTEM (WHICH WILL BE MDTLY STG) WILL HELP TO WARM TEMPS SOME.

.LONG TERM...TUES NT THRU MON...DRY CONDITIONS WILL PREVAIL ACROSS
THE CWA WED AND THUR AS AN UPPER RIDGE MOVES OVER THE AREA.  SW FLOW
WILL DEVELOP ALOFT FRI...AS AN UPPER LOW MOVES INTO THE PAC NW.  DRY
CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA WITH DOWNSLOPE
WINDS AT THE SURFACE.  THE UPPER LOW WILL MOVE INTO THE
INTERMOUNTAIN WEST ON SAT AND DEEPEN THE UPPER TROUGH OVER THE
WESTERN U.S.  WILL CONTINUE WITH DRY CONDITIONS ON SAT...WITH SOME
SHOWERS IN THE MOUNTAINS.  WILL GO WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR SUNDAY AND MONDAY...AS THE UPPER LOW/TROUGH MOVES
SLOWLY ACROSS THE NORTHERN AND CENTRAL ROCKIES AND INTO THE PLAINS.
HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL FROM WED
THRU SUN...THEN WILL BE AROUND NORMAL FOR MONDAY AS A COLD FRONT
ASSOCIATED WITH THE UPPER TROUGH MOVES ACROSS THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 22, 10:10 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MDT MON MAY 22 2006

WYZ061>066-231045-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1010 AM MDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
TONIGHT. A FEW OF THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS
AND SMALL HAIL MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY AND AGAIN
SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING.

NEZ001>003-019>021-054-055-WYZ059-060-067>070-231045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1010 AM MDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE...
PRODUCING DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY TIME PERIOD
FOR SEVERE THUNDERSTORMS WILL BE FROM LATE AFTERNOON INTO THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...TUESDAY NIGHT...
SUNDAY AFTERNOON AND SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE AFTERNOON...
ESPECIALLY IN FAR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE.

Nearby

Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.